Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lappj

Lowering dosage against doctor's advice...

This is my second course of tane. The first I was on 35mg for four months. The acne cleared up within 4 weeks and I no side effects except minor dryness. On my second course (now on British Roaccutane), I am taking 70mg. I am 5+ months through the treatment and have seen no improvement whatsoever. I had moderate acne when I started and now it is very bad.

The only reason for such different outcomes that I can think of is the differing dosages. The first month of my second course, the doc had me take a 30mg dose before increasing to the 70 one. During this month, my face was beginning to clear and I though it would be gone within a few weeks. The second month, I increased the dosage to 70 mg and immediately started breaking out. My IB was horrible.. There were so many pimples around my mouth that it hurt to smile wide or eat large forkfuls. Since the end of the fourth month, I think the IB has subided partially, but I still breakout 1-4 daily. I have also had some of the rarer side effects like paronychia (infected cuticles).

My doc told me not to decrease the dose because the acne may come back after the treatment is over. However, he also told me that the dose doesn't matter as long as the cumulative dose is reached. Then why don't I just take a smaller dose and use the medication for a longer time? He said In February that it was "extremely likely" for me to be clear by June. That statement now appears to be wrong, and I am beginning to not trust his judgment. For these reasons, I am decreasing the dose to 40mg.

I know you shouldn't go against the doc's advice, but I need to be clear by early August, and I don't believe that it will be possible at a high dose.

So what are your opinions/warnings about this?

Share this post


Link to post
Share on other sites

Oh my, I didn't know accutane could cause infected cuticles. It's happened to me twice since my dose went from 40mg/d to 80mg/d. That's very odd indeed.

Share this post


Link to post
Share on other sites

i think that the first round of tane didnt work because your dose was so low. you diddnt reach your comulative unless you weight like 45 pounds lol. I would stick with the high dose because it will have a better chance of getting rid of it totally in the future. My IB lasted 4 months...so i wouldnt worry. Id stick with the higher dose. And yes it is extremely likely that you would have. however everybody clears at different times. Dont distrust him just cuz he said it was likely youd clear in june and you havent yet,its pretty hard to estimate and its never for sure. Some people clear in 2 weeks...and others clear after their dose is done! I had mild acne and it took almost my whole course to clear, everyone is different.

Share this post


Link to post
Share on other sites

I'm also worried about scaring. I have a pock mark left over from a large lesion on my back and am afraid I could get some one my face if my acne grows any worse. Will lowering the dose

reduce this risk?

I'm a also afraid of the red marks the acne is leaving. How long do they take to fade post-tane? Will sun exposure make them worse?

Share this post


Link to post
Share on other sites

The reason your doctor gave you such a high dose is probably because he wanted to be more aggressive since the last time your acne did not go away for good. Accutane is not about being clear for as long as possible while on treatment, it is about going through some tough months to emerge clear on the other side.

Although I can't see the logic in causing you more scars, that is what bothers me the most >_>

Now that you won't have inflamed acne, you will be able to do things like microdermabrasion and stuff (but I don't believe in the effectiveness of all those "treatments") there are also plenty of natural ways to help heal scars, and there are peels, etc. Going to the beach I think...I don't know, see, for me it helped with scars because I didn't go out in the middle of the day, I was at the beach (Black Sea) in the morning, til about 11am and after about 5pm until the sun went down. The rays were milder and I got a slower but longer lasting tan - perhaps light exposure to the sun will do less damage - I also can't remember if that made my scars last longer or not. :confused:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×